MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534621T
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of a 6f 100 cm judkins right (jr4) infiniti diagnostic catheter was not smooth.During prep, the catheter tip was found to have burrs or a rough surface, as shown in the attached image.Another infiniti catheter was used to complete the procedure.There was no reported patient injury.The damage was described as a burr at the distal tip.The intended procedure was a percutaneous coronary intervention (pci).The issue was identified during device preparation, and the product was not used in the patient; therefore, the hospital declined to provide patient information.The product was stored and handled according to the instructions for use (ifu), with no damage observed prior to opening the packaging and no difficulty encountered during removal or preparation.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the tip of a 6f 100 cm judkins right (jr4) infiniti diagnostic catheter was not smooth.During prep, the catheter tip was found to have burs or a rough surface, as shown in the attached image.Another infiniti catheter was used to complete the procedure.There was no reported patient injury.The damage was described as a burr at the distal tip.The intended procedure was a percutaneous coronary intervention (pci).The issue was identified during device preparation, and the product was not used in the patient; therefore, the hospital declined to provide patient information.The product was stored and handled according to the instructions for use (ifu), with no damage seen prior to opening the packaging and no difficulty encountered during removal or preparation.Visual, dimensional, microscopic, sem, and photographic analyses were performed on the returned ¿cath f6inf tl jr 4 100cm¿ catheter.The attached photo of the distal end of the catheter showed the distal tip (white portion) with either a flash or a dent/torn condition of the material, with no other notable anomalies visible.Visual inspection of the actual device confirmed two kinked/bent sections and a physical deformation at the distal tip, with no evidence of fray/split/torn in the brite tip/distal tip.Dimensional measurements at the kinked/bent sections were within specification.Microscopic examination confirmed the distal tip deformation and revealed a superficial scratch on the catheter body, with no burr formation but surface roughness consistent with the observed deformation.Sem analysis corroborated the deformation at the distal tip and scratches on both the distal tip and catheter body, indicative of external mechanical stress such as contact with a sharp object or mechanical impact.No anomalies or structural defects suggestive of a manufacturing issue were found.The reported malfunction ¿brite tip/distal tip-frayed/split/torn¿ was seen during the product evaluation.The exact cause of the reported event cannot be found through this investigation; however, interaction between the distal tip and a sharp medical instrument may have been a contributing factor.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter" and "do not use if package is open or damaged." based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22298325
Report Number9616099-2025-00994
Device Sequence Number18448497
Product Code DQO
UDI-Device Identifier10705032014199
UDI-Public(01)10705032014199(17)270930(10)18383239
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534621T
Device Lot Number18383239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown